In previous studies, we showed that in the monkey, systemically administered N-methyl, 4-phenyl, 1-2-3-6 tetrahydropyridine (MPTP) produces a chronic parkinsonian syndrome accompanied by spatial frequency-dependent abnormalities in both the pattern electroretinogram and visual evoked potential. We describe the effect of intravitreally administered 6-hydroxydopamine (6-OH-DA) on the pattern electroretinogram and pattern visual evoked potential of 3 aphakic monkeys. Because of the aphake condition, several complexities of intravitreal injection of 6-OH-DA could be avoided. Nevertheless, following 6-OH-DA treatment, both the phase and the amplitude of pattern electroretinogram and pattern visual evoked potential became abnormal. This abnormality was most pronounced for the higher spatial frequencies (2.5 and 3.5 cycles per degree), whereas lower spatial frequencies (0.5 and 1.2 cycles per degree) were less impaired. The effects of systemically administered MPTP on pattern electroretinogram and pattern visual evoked potential are similar to the effects of intravitreal injections of 6-OH-DA, suggesting that a retinal catecholaminergic system plays an important role in pattern vision of primates.